Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 42, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2001, 3:10 AM EST for Harris County, Troup County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 15, 2001, 3:10 AM EST (08:10 UTC)
- Expired
- Mar 15, 2001, 3:45 AM EST
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harris County, GA, Troup County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 3:30 AM EST | Thunderstorm Wind | Hamilton, GA | The Harris county 911 center reported several trees and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010
WUUS52 KFFC 150812
SVRATL
GAC145-285-150845-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 AM EST THU MAR 15 2001
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRIS COUNTY IN WEST CENTRAL GEORGIA
TROUP COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 345 AM EST
* AT 204 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING WINDS UP TO 50 MPH LOCATED
FROM 26 MILES WEST OF WEST POINT TO 38 MILES SOUTHWEST OF WEST
POINT...MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...WEST
POINT...WAVERLY HALL...SHILOH...PINE MOUNTAIN...LA GRANGE...
HOGANSVILLE AND HAMILTON.
A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS.
WIND DAMAGE IS EXPECTED WITH THESE STORMS. WINDS MAY KNOCK DOWN
TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3311 8523 3292 8520 3281 8515 3278 8511
3274 8513 3266 8508 3259 8507 3259 8469
3283 8469 3287 8485 3319 8486What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:15 AM EST, 55 minutes earlier.
Area forecast discussion, Mar 15, 2:15 AM EST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 AM EST THU MAR 15 2001 EXCELLENT RAIN MAKER IN PROGRESS WILL PASS BY QUICKLY THIS MORNING AS LOW PRESSURE AND A SHORT WAVE PASS BY THE AREA. ANOTHER SHORT WAVE SKIRTS N GA TONIGHT AS THE MAIN COLD FRONT MOVES THROUGH. SLIGHT RISK OF SEVERE AS STRONG DYNAMICS COME TOGETHER OVER THE S HALF OF THE STATE. TORNADO WATCH WILL BE ISSUED ABOUT 230 AM. ATL 65 50 68 40 / 100 20 10 10 AHN 65 50 70 40 / 100 20 10 10 GVL 64 50 68 40 / 100 20 10 10 RMG 64 47 64 36 / 100 10 10 10 CSG 72 52 72 42 / 100 10 10 10 MCN 72 52 74 42 / 80 10 10 10 .ATL... GA...TORNADO WATCH FOR PARTS OF CENTRAL GA UNTIL 800 AM. BDL
In the hours before
Special weather statement, Mar 14, 9:51 PM EST, 5 hours 19 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150615- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 951 PM EST WED MAR 14 2001 ...HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING OVERNIGHT... ...ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND POSSIBLE OVERNIGHT... .SYNOPSIS... A LOW PRESSURE SYSTEM WILL CONTINUE TO DEVELOP OVER THE LOUISIANA COAST WITH A WARM FRONT EAST ACROSS FLORIDA. THE LOW WILL MOVE TO NORTHEAST ALABAMA THURSDAY MORNING WHILE THE WARM FRONT MOVES NORTH TO CENTRAL GEORGIA...EXPECT INCREASING INSTABILITY AND MOISTURE AHEAD OF THE FRONT. .PRIMARY HAZARDS... THE MAIN HAZARDS WILL BE THE POSSIBILITY OF HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS. RAINFALL TOTALS WILL BE GENERALLY ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD PRODUCE SOME URBAN AND SMALL STREAM FLOODING. ALSO...THERE COULD BE A FEW THUNDERSTORMS...SOME POSSIBLY SEVERE. THE BEST CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT WILL BE SOUTH OF A LINE FROM LAGRANGE TO PERRY TO MCRAE AFTER 4 AM. .DISCUSSION... MOISTURE WILL RETURN RAPIDLY TO GEORGIA OVERNIGHT. A LOW LEVEL JET OF 60 TO 70 KNOTS COMING OFF THE GULF OF MEXICO WILL TRANSPORT THE MOISTURE AND OVERRUN THE COOLER MORE STABLE AIR AT THE SURFACE TONIGHT. THIS WILL BE SUFFICIENT TO PRODUCE A LARGE AREA OF MODERATE TO HEAVY RAIN WHICH WILL SPREAD OVER NORTH AND CENTRAL GEORGIA OVERNIGHT. THERE WILL ALSO BE SUFFICIENT LIFT AHEAD OF THE LOW AND FRONT TO PRODUCE SCATTERED THUNDERSTORMS WHICH WILL BE EMBEDDED IN THE AREA OF RAIN. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE GREATEST THREAT OVER WEST CENTRAL GEORGIA AND SOUTH...CAPES WILL REMAIN BELOW 400 AND LIFTED INDICES WILL REMAIN ABOVE ZERO TONIGHT ACROSS NORTH GEORGIA. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:49 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 26 min |
| Mar 15, 4:18 AM EST | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Talbot, Upson | 27 min |
| Mar 15, 4:37 AM EST | Tornado Warning | FFC | Talbot, Taylor, Upson | 23 min |
| Mar 15, 4:42 AM EST | Severe Thunderstorm Warning | FFC | Crawford, Monroe | 33 min |
| Mar 15, 4:42 AM EST | Severe Thunderstorm Warning | FFC | Lamar | 33 min |
| Mar 15, 5:01 AM EST | Tornado Warning | FFC | Monroe | 14 min |
| Mar 15, 5:16 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Jones | 29 min |
| Mar 15, 5:16 AM EST | Severe Thunderstorm Warning | FFC | Jasper | 29 min |
| Mar 15, 6:45 AM EST | Severe Thunderstorm Warning | FFC | Washington | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.